We consider a second-order nonlinear wave equation with a linear convolution term. When the convolution operator is taken as the identity operator, our equation reduces to the classical elasticity equation which can be written as a $p$-system of first-order differential equations. We first establish the local well-posedness of the Cauchy problem. We then investigate the behavior of solutions to the Cauchy problem in the limit as the kernel function of the convolution integral approaches to the Dirac delta function, that is, in the vanishing dispersion limit. We consider two different types of the vanishing dispersion limit behaviors for the convolution operator depending on the form of the kernel function. In both cases, we show that the solutions converge strongly to the corresponding solutions of the classical elasticity equation.
Nonlinear elasticity, long wave limit, vanishing dispersion limit, nonlocal
ERBAY, HÜSNÜ ATA; ERBAY, SAADET; and ERKİP, ALBERT KOHEN
"Convergence of a linearly regularized nonlinear wave equation to the p-system,"
Turkish Journal of Mathematics: Vol. 47:
3, Article 7.
Available at: https://journals.tubitak.gov.tr/math/vol47/iss3/7